Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 279, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 19, 2000, 5:23 PM CDT for Upshur County, Wood County, Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 19, 2000, 5:23 PM CDT (22:23 UTC)
- Expired
- Jun 19, 2000, 6:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 125 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 5:40 PM CDT | Thunderstorm Wind 54 E | Perryville, TX | A few trees toppled blocking roads. |
| Jun 19, 6:00 PM CDT | Thunderstorm Wind 52 E | Gilmer, TX | Numerous trees down. A front porch blown off of a house. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 871 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 192225 SVRSHV TXC459-499-192315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 523 PM CDT MON JUN 19 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UPSHUR COUNTY IN TEXAS EASTERN WOOD COUNTY IN TEXAS * UNTIL 615 PM CDT * AT 523 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF BIG SANDY...OR ABOUT 14 MILES WEST OF GLADEWATER...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GILMER AT 555 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 INCH IN DIAMETER AND STRONG DAMAGING WINDS IN EXCESS OF 60 MPH. DO NOT REMAIN OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... UPSHUR COUNTY IN TEXAS EASTERN WOOD COUNTY IN TEXAS UNTIL 615 PM CDT. LAT...LON 3262 9531 3255 9511 3277 9475 3293 9522
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:25 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 19, 2:25 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 225 PM CDT MON JUN 19 2000 ACTIVE SEA BREEZE FRONT OVER EAST TEXAS IS MOVING NORTH NORTHEAST THIS AFTERNOON...AND WILL BRING SOME CONVECTION INTO THE MARSHALL TEXAS TO SHREVEPORT AREAS LATE THIS AFTERNOON. THIS CONVECTION SHOULD DISSIPATE DURING THE EARLY EVENING. WEAK SHORT WAVE OVER TEXAS AND SOUTHERN OK WAS ALSO FIRING SOME CONVECTION OVER NORTHEAST TEXAS... SOUTHEAST OK...AND SOUTHWEST AR THIS AFTERNOON. THIS CONVECTION MAY LAST A LITTLE WHILE LONGER DURING THE EVENING BEFORE DISSIPATING. FOR TUESDAY...THE WEATHER WILL NOT CHANGE MUCH...BUT A LITTLE DRIER AIR IS EXPECTED ALOFT...SO THERE MIGHT NOT BE AS MUCH CONVECTION. HOWEVER...ON WEDNESDAY...AND INTERESTING COUPLED UPPER LEVEL JET... BEST DEPICTED BY THE ETA MODEL...SHOULD FIRE CONVECTION IN EASTERN OK AND WESTERN AR. THIS CONVECTION MAY SINK TO THE SOUTHEAST OVER THE NORTHERN PART OF OUR CWA...SO WILL GO WITH HIGHER POPS NORTH ON WEDNESDAY. WILL CONTINUE WITH FAIRLY GOOD CHANCES OF RAIN INTO THURSDAY...WITH POPS TAPERING OFF FRIDAY AND SATURDAY. TEMPS WILL BE PERSISTENT THROUGH TUESDAY...BUT A WITH THE HIGHER POPS ON WEDNESDAY...THE TEMPS MAY BE A TAD COOLER...ESPECIALLY IN THE NORTH. 03 SHV 72/91/74/89 1223 MLU 71/91/73/91 2323 TXK 73/90/73/86 2234 TYR 73/90/74/88 1223 LFK 72/91/73/90 1212 .SHV...NONE.
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.